Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 35, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Oct 2, 2012, 1:30 PM MDT for 11 counties in Colorado; 7 counties in Utah. It took effect at Oct 3, 2012, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 1:30 PM MDT (19:30 UTC)
- In effect from
- Oct 3, 2012, 1:00 PM MDT
- Expired
- Oct 3, 2012, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, San Miguel County, CO, Carbon County, UT, Daggett County, UT, Duchesne County, UT, Emery County, UT, Grand County, UT, Uintah County, UT, Wasatch County, UT
The radar
The Grand Junction radar (KGJX), 66 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS85 KGJT 021930 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 130 PM MDT TUE OCT 2 2012 .AN DRY COLD FRONT WILL APPROACH NORTHWEST COLORADO WEDNESDAY AFTERNOON. THIS WILL PRODUCE WARM AND WINDY CONDITIONS OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH. AFTERNOON TEMPERATURES WILL LIKELY BE WELL ABOVE NORMAL AND RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS TO LOWER TEENS THROUGH SUNSET. THE STRONG HEATING WILL ALSO LEAD TO FREQUENT AFTERNOON WIND GUSTS OF AROUND 35 MPH ACROSS THE WARNING AREA. THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL PRODUCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EARLY EVENING. COZ200-202-203-UTZ482>484-486-487-030730- /O.UPG.KGJT.FW.A.0023.121003T1900Z-121004T0200Z/ /O.NEW.KGJT.FW.W.0035.121003T1900Z-121004T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-WESTERN UINTA BASIN- SOUTHERN ASHLEY NATIONAL FOREST-WESTERN BOOK CLIFFS- EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 130 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...482...483...484...486 AND 487... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA AND FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 482 WESTERN UINTA BASIN...FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS...FIRE WEATHER ZONE 486 EASTERN UINTA BASIN AND FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS COMBINED WITH VERY DRY FUELS WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ207-290-292-030730- /O.NEW.KGJT.FW.W.0035.121003T1900Z-121004T0200Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA- 130 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 207...290 AND 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS COMBINED WITH VERY DRY FUELS WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
4 follow-up statements
609 WWUS85 KGJT 030544 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1144 PM MDT TUE OCT 2 2012 ...DRY AND GUSTY CONDITIONS FOR WESTERN COLORADO AND NORTHEASTERN UTAH WEDNESDAY AFTERNOON AHEAD OF A COLD FRONT... .AN DRY COLD FRONT WILL APPROACH NORTHWEST COLORADO WEDNESDAY AFTERNOON. THIS WILL PRODUCE WARM AND WINDY CONDITIONS OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH. AFTERNOON TEMPERATURES WILL LIKELY BE WELL ABOVE NORMAL AND RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS TO LOWER TEENS THROUGH SUNSET. THE STRONG HEATING WILL ALSO LEAD TO FREQUENT AFTERNOON WIND GUSTS OF AROUND 35 MPH ACROSS THE WARNING AREA. THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL PRODUCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EARLY EVENING. COZ200-202-203-207-290-292-UTZ482>484-486-487-031800- /O.CON.KGJT.FW.W.0035.121003T1900Z-121004T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- WESTERN UINTA BASIN-SOUTHERN ASHLEY NATIONAL FOREST- WESTERN BOOK CLIFFS-EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 1144 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...292 IN WESTERN COLORADO AND FIRE WEATHER ZONES 482...483...484...486...487 IN NORTHEASTERN UTAH... * AFFECTED AREA... IN WESTERN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. IN NORTHEASTERN UTAH... FIRE WEATHER ZONE 482 WESTERN UINTA BASIN... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST... FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS... FIRE WEATHER ZONE 486 EASTERN UINTA BASIN...AND FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS COMBINED WITH VERY DRY FUELS WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
824
WWUS85 KGJT 030618
RFWGJT
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1218 AM MDT WED OCT 3 2012
...DRY AND GUSTY CONDITIONS ON TAP FOR WESTERN COLORADO AND
NORTHEASTERN UTAH THIS AFTERNOON AHEAD OF A STRONG COLD FRONT...
.A DRY COLD FRONT WILL APPROACH NORTHWEST COLORADO THIS AFTERNOON
AND PRODUCE WARM AND WINDY CONDITIONS OVER MUCH OF WESTERN
COLORADO AND EASTERN UTAH. IN ADDITION...AFTERNOON TEMPERATURES WILL BE
WELL ABOVE NORMAL WHILE RELATIVE HUMIDITY VALUES WILL FALL INTO THE
SINGLE DIGITS TO LOWER TEENS THROUGH SUNSET. THE STRONG HEATING
WILL LEAD TO FREQUENT AFTERNOON WIND GUSTS OF AROUND 35 MPH
ACROSS THE WARNED AREA. THE COMBINATION OF DRY FUELS...LOW
RELATIVE HUMIDITY AND GUSTY WINDS WILL PRODUCE SEVERAL HOURS OF
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THE EARLY
EVENING HOURS.
COZ200-202-203-207-290-292-UTZ482>484-486-487-031830-
/O.CON.KGJT.FW.W.0035.121003T1900Z-121004T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA-
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
WESTERN UINTA BASIN-SOUTHERN ASHLEY NATIONAL FOREST-
WESTERN BOOK CLIFFS-EASTERN UINTA BASIN-EASTERN BOOK CLIFFS-
1218 AM MDT WED OCT 3 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...292 IN
WESTERN COLORADO AND FIRE WEATHER ZONES 482...483...484...486...
487 IN NORTHEASTERN UTAH...
* AFFECTED AREA...
IN COLORADO...
FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...
FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...
FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...
FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND
FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA.
IN UTAH...
FIRE WEATHER ZONE 482 WESTERN UINTA BASIN...
FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST...
FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS...
FIRE WEATHER ZONE 486 EASTERN UINTA BASIN AND
FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS.
* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.
* RELATIVE HUMIDITY...10 TO 15 PERCENT.
* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS COMBINED WITH
VERY DRY FUELS WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH THIS AFTERNOON AND EARLY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.
&&
$$
FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)869 WWUS85 KGJT 031617 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1017 AM MDT WED OCT 3 2012 .A DRY COLD FRONT WILL CONTINUE TO HEAD FOR THE NORTHERN COLORADO BORDER THROUGH SUNSET...LEAVING WARM...WINDY AND DRY CONDITIONS IN PLACE AHEAD OF IT OVER WESTERN COLORADO AND NORTHEAST UTAH. THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS TO LOWER TEENS AND GUSTY WEST WINDS...30 TO 40 MPH...WILL BRING RED FLAG CONDITIONS TO AREAS WHERE FUELS ARE IN A READY TO BURN STATE. COZ200-202-203-207-290-292-UTZ482>484-486-487-040200- /O.CON.KGJT.FW.W.0035.121003T1900Z-121004T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- WESTERN UINTA BASIN-SOUTHERN ASHLEY NATIONAL FOREST- WESTERN BOOK CLIFFS-EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 1017 AM MDT WED OCT 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...292 IN WESTERN COLORADO AND FIRE WEATHER ZONES 482...483...484...486...487 IN NORTHEASTERN UTAH... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA FIRE WEATHER ZONE 207 DURANGO FORECAST AREA FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 482 WESTERN UINTA BASIN FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS FIRE WEATHER ZONE 486 EASTERN UINTA BASIN FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS COMBINED WITH VERY DRY FUELS WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
456 WWUS85 KGJT 040205 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 805 PM MDT WED OCT 3 2012 COZ200-202-203-207-290-292-UTZ482>484-486-487-040315- /O.EXP.KGJT.FW.W.0035.000000T0000Z-121004T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- WESTERN UINTA BASIN-SOUTHERN ASHLEY NATIONAL FOREST- WESTERN BOOK CLIFFS-EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 805 PM MDT WED OCT 3 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207... 290...292...482...483...484...486 AND 487... A COLD FRONT ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO AT 800 PM MDT WILL CONTINUE PUSHING SOUTHWARD FOR THE REST OF THE EVENING. HUMIDITY WILL QUICKLY RISE WITH THE PASSAGE OF THE COLD FRONT...THOUGH GUSTY WINDS WILL CONTINUE FOR A TIME BEHIND THE FRONT. ACROSS SOUTHWEST COLORADO...WINDS HAVE WEAKENED AND HUMIDITY HAS ALSO RISEN. AS A RESULT...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Oct 2, 11:27 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 2, 11:27 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1127 AM MDT TUE OCT 2 2012
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 250 AM MDT TUE OCT 2 2012
HIGH PRESSURE HOLDS ON FOR ONE MORE DAY AS AN ENERGETIC COLD FRONT
DROPS DOWN FROM WESTERN CANADA. AS FAR AS OUR WEATHER IS
CONCERNED...NOT MUCH CHANGE FROM WHAT WAS SEEN YESTERDAY. PLENTY
OF SUNSHINE WITH TEMPERATURES RUNNING ANYWHERE FROM 5 TO 10
DEGREES ABOVE NORMAL.
BY TONIGHT...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE NORTHERN
ROCKIES AND INTO WYOMING ON WEDNESDAY. ITS ASSOCIATED COLD FRONT
WILL REACH THE NORTHERN EDGE OF OUR FORECAST AREA TOMORROW AFTERNOON.
THE GRADIENT WILL TIGHTEN AHEAD OF THE UPPER TROUGH ALLOWING PRE- FRONTAL
WINDS TO MIX TO THE SURFACE IN THE AFTERNOON. THE STRONGEST WINDS
WILL BE OVER THE NORTH AND WILL COMBINE WITH THE CONTINUED WARM
AND DRY CONDITIONS FOR POSSIBLE FIRE WEATHER CONCERNS. SEE FIRE
WEATHER DISCUSSION BELOW.
MODELS STILL NOT SURE JUST HOW FAR TO THE SOUTHWEST THIS UPPER
SYSTEM AND COLD FRONT WILL REACH. THE FASTER NAM BRINGS THE COLD
FRONT OVER NORTHEAST UT/NORTHWEST CO BY AROUND MID AFTERNOON...AND
OVER THE SOUTHERN HALF OF THE AREA BY MID EVENING. THE GFS AND ECMWF
ARE ABOUT 3-6 HOURS SLOWER AND NEVER DO BRING AS MUCH COOLING OVER
THE AREA. THE 00Z GFS AND 01/12Z EC KEEP THE 700 MB ZERO DEGREE C
ISOTHERM NORTH OF THE AREA THROUGH THURSDAY. HOWEVER BY EARLY
THU...THE 00Z NAM BRINGS THE ZERO DEGREE ISOTHERM TO THE I-70
CORRIDOR...WITH -6C AT THE CO/WY BORDER. THE GUIDANCE NUMBERS ALSO
REFLECT THESE DIFFERENCES WITH THE MET GUIDANCE AS MUCH AS 10
DEGREES COOLER WED AFTERNOON-THU AFTERNOON THAN THE MAV. IN ANY
CASE WE SHOULD SEE A GOOD COOL-DOWN WED NIGHT...ESPECIALLY
NORTH...AND ON THU ACROSS THE ENTIRE CWA. BY THU MORNING LOWS MAY
DROP INTO THE 20S OVER PARTS OF THE NORTHWEST CO...AND POSSIBLY IN
THE HIGHER CENTRAL VALLEYS AS WELL.
ALL MODELS DO AGREE THAT THIS STORM SYSTEM WILL BE MOISTURE STARVED
FOR OUR SIDE OF THE ROCKIES. THEREFORE DO NOT EXPECT MUCH IN THE WAY
OF PRECIPITATION. A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER
THE NORTHERN MOUNTAINS AS THE FRONT PUSHES INTO THE NORTH...THEN
ISOLATED ACTIVITY WILL SPREAD ACROSS THE HIGHER COLORADO MOUNTAINS
DURING THE LATE AFTERNOON AND EVENING. BY THU...MOST SHOWERS WILL
HAVE ENDED...HOWEVER A FEW MAY STILL LINGER OVER THE HIGHEST PEAKS
INTO THE AFTERNOON.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY NIGHT)
ISSUED AT 250 AM MDT TUE OCT 2 2012
FOR MUCH OF THE LONG TERM OUR FORECAST AREA WILL BE UNDER CYCLONIC
FLOW AS PIECES OF ENERGY MOVE THROUGH THE GENERAL FLOW. THIS
ENERGY WILL ALLOW SOME VERY SPORADIC SHOWERY TYPE ACTIVITY TO FORM
OVER MAINLY MONTANA AND WYOMING THURSDAY NIGHT. PREVIOUS MODEL RUNS
HAD VERY LIMITED AMOUNTS OF QPF OVER DIVIDE HOWEVER WHICH IS NO
LONGER SEEN IN LATEST RUNS. WITH SUCH MEAGER AMOUNTS IN PRIOR RUN
AND NOW TRENDING DOWN...REMOVED ALL MENTION OF PRECIP.
WHILE CYCLONIC FLOW PERSISTS...A DEEP AREA OF LOW PRESSURE WILL BE
SPINNING WEST OF THE CALIFORNIA COAST. THROUGH THE LONG-
TERM...VERY LITTLE MOVEMENT IS ANTICIPATED WHICH WILL KEEP DAY TO
DAY WEATHER FAIRLY CONSTANT FOR OUR AREA. WEAK PIECES OF ENERGY
WILL MOVE THROUGH FLOW POSSIBLY CAUSING VERY ISOLATED SNOW
SHOWERS FOR THE MOUNTAINS. AWAY FROM THE
MOUNTAINS...SUNNY...PRECIP-FREE DAYS ARE EXPECTED.
TEMPERATURES THROUGH THE PERIOD WILL DROP AS NORTHERLY FLOW
CONTINUES TO PUMP IN COOLER AIR WHICH WILL KEEP HIGH TEMPERATURES
ANYWHERE FROM 4 TO 6 DEGREES COOLER THAN USUAL WHILE LOWS IN THE
NORTHERN VALLEYS SHOULD RUN IN THE LOW TO MID 20S AND THE CENTRAL
AND SOUTHERN VALLEYS WILL SEE LOWS IN THE MID 30S TO LOW 40S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1127 AM MDT TUE OCT 2 2012
SKC CONDITIONS THROUGH 18Z WEDNESDAY. MECHANICAL TURBULENCE WILL
BE INCREASING DURING THE DAY ON WEDNESDAY.
&&
.FIRE WEATHER...
ISSUED AT 250 AM MDT TUE OCT 2 2012
ANOTHER STRONG...BUT MAINLY DRY...STORM SYSTEM WILL BE DROPPING
THROUGH THE NORTHERN ROCKIES TUESDAY INTO WEDNESDAY...PUSHING A
COLD FRONT TO THE NORTHERN UTAH AND COLORADO BORDER BY THE LATE
AFTERNOON HOURS ON WEDNESDAY. WARM CONDITIONS CAN BE EXPECTED ON
TUESDAY AFTERNOON WITH WESTERLY WINDS INCREASE ON WEDNESDAY AHEAD
OF THE WYOMING COLD FRONT. THE COMBINATION OF THE WARM
TEMPERATURES LOWERING HUMIDITY INTO THE LOWER TEENS AND GUSTY
AFTERNOON WINDS COULD LEAD TO WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS OVER NORTHERN PORTIONS OF EASTERN UTAH AND WESTERN
COLORADO. DROUGHT CONDITIONS HAVE KEPT MOST LOW HOUR FUELS IN A
READY TO BURN STATE AND RAPID FIRE GROWTH WILL BE A THREAT. A FEW
SHOWERS MAY POP OVER THE HIGHER TERRAIN ON WEDNESDAY AFTERNOON DUE
TO STRONG HEATING BUT MOISTURE REMAINS LIMITED FOR WIDESPREAD
WETTING RAINFALL. BEHIND THE FRONT COOLER TEMPERATURES CAN BE
EXPECTED THROUGH THE REMAINDER OF THE WEEK WITH MAINLY CLEAR
CONDITIONS REMAINING IN PLACE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ200-202-203.
UT...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR UTZ482>484-486-487.
&&
SHORT TERM...TGR/ELH
LONG TERM...TGR
AVIATION...PF
FIRE WEATHER...ELHHazardous weather outlook, Oct 2, 5:13 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 513 AM MDT TUE OCT 2 2012 COZ001>014-017>023-UTZ022>025-027>029-031115- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 513 AM MDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 200...202...203...AND UTAH FIRE WEATHER ZONES 482...483...484...486 AND 487... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST TO SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY COULD POTENTIALLY YIELD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF NORTHWEST COLORADO AND NORTHEAST UTAH WEDNESDAY AFTERNOON. A DRY COLD FRONT WILL SWEEP THROUGH THE AREA WEDNESDAY POSSIBLY CAUSING SOME LIGHT RAIN AND SNOW OVER CONTINENTAL DIVIDE. ONCE FRONT MOVES THROUGH...FREEZING TEMPERATURES WILL BE POSSIBLE...ESPECIALLY FOR THE NORTHERN VALLEYS AND GUNNISON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:55 PM MDT | Freeze Watch | GJT | Eagle, Garfield, Gunnison, Moffat, Montrose, Pitkin and 2 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.